It is very common to feel anxious about taking medications and very difficult to sort out the true side effects from the feelings brought on by anxiety.
If you followed up with your physician and were started on the Ativan then it appears your physician definitely felt you had anxiety over the worries about the med.
Will the Leapro help, depends on each individual person. Sometimes it will take a trial of several meds to find the one that works best for you. None of the meds are a miracle cure but in the majority of patients taking an AD they do help you. Please try to give the Lexapro 4-6 weeks before you notice the full effect.
I empathize with you re not wanting to take drugs. Gentle hugs.
I think its normal to feel anxious about taking meds. For me, I dont ever take anything. I have surgery and never took a single pain pill. I stuck my foot under a mower this summer (accidently) and I didnt take any pain meds! I just like to stick it out, mostly because I hate having to take things. Sometimes I am afraid of what it is doing to me on the inside that I cant see. But, right now, if I had something to take for anxiety or depression, I would take it. I hate living this way. I would rather just take something. It doesnt mean that you are any less of a person just because you take something to feel like yourself again. That doesnt make you a failure or anything!
I totally understand about being home in a 'safe place', I feel the same way! And I can relate to your experience. Sometimes I feel that way. I start feeling really bad and my head feels really strange in a way I cant explain. But, I understand what you explained. I have gone through it. Not sure exactly what it is, but I just wait and it usually passes.
So, I guess I am the resistent type and feels as if I must be strong and stick everything out. But, I have tried doing that with anxiety/panic/depression, and it doesnt work! So, I would take something even though I am against it and I am terrified of side-effects. But, hey, if I can feel better, why not.
I can really relate to you. So, I know how it is. And it never feels good, but I hope you can figure out something so that you can feel more like yourself! Take Care! And have a great day!
First: You wouldn't know/realize it if you were really going crazy! Its ok to feel that way! I am assuming most of us have felt like we were going crazy sometime! But, you aren't!
Second: The same thing keeps happening to me. Once I think I can control myself because I know what is going to happen, something else comes out of nowhere. Like an old car that you know everything about, only new things pop up that you cant figure out. Once I belive I am in control something happens that makes me realize I am not in control, I just try to make myself believe I am! Which is bad, but....
Anyways, I hope you keep posting and I am sure someone will come along that can help you with you question about lexapro. I dont have any experience with it, so I cant help you there. But, I hope you continue to post and ask questions. People here will gladly help you out! Take Care!
A slip of the foot you may soon recover,
but a slip of the tongue you may never get over.
Just wanted to let you know that when you start a medicine for A/P, the anxiety increases slightly until your body adjusts to the med, then everything usually levels out. Just thought you should know it isn't just you with the increase in anxiety since you started taking the Lexapro.
I am not taking Lexapro, but I recently quit my Effexor and switched over to Cymalta. I am feeling the same way in the mornings until I start motivating. I have experienced this before when switching my meds. Hang in there, it will get better as your body adjusts to the Lexapro. I have also increased my xanax during this transition, but will again decrease it once my body adjusts to the Cymbalta! Keep you head up - you'll get there!!!